MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 18865
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hypoventilation (1916); Respiratory Failure (2484); Respiratory Arrest (4461); Unintended Extubation (4564)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the pilot balloon of the endotracheal tube had several leaks.There was problems maintaining cuff pressure, requiring repeated re-inflation, sometimes every 10 minutes, to ensure a proper seal.The patient had respiratory arrest, with suspected mucus plugging and bronchoaspiration.In addition, balloon malfunctions make it difficult to maintain adequate ventilatory pressure and pose risks due to repeated manipulation of the tube.
 
Additional Manufacturer Narrative
Additional information: b5, b7, g3, h6, fdp (respiratory arrest), fdp (aspiration), fdp (resuscitation), imf (resuscitation), fdp (delay to treatment/therapy), imf (delay to treatment/therapy), imf (additional device required).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the pilot balloon of the endotracheal tube had several leaks.There was problems maintaining cuff pressure, requiring repeated re-inflation, sometimes every 10 minutes, to ensure a proper seal.The patient had respiratory arrest, with suspected mucus plugging and bronchoaspiration.In addition, balloon malfunctions make it difficult to maintain adequate ventilatory pressure and pose risks due to repeated manipulation of the tube.Resuscitation was done.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24399630
Report Number9681384-2026-00228
Device Sequence Number9730881
Product Code BTR
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18865
Device Catalogue Number18865
Device Lot Number22C1121JZX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer02/25/2026
07/17/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/12/2026
07/21/2026
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown